Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 57, NWS Midland/Odessa, TX

December 16, 2006

NWS Midland/Odessa, TX issued this red flag warning at Dec 16, 2006, 5:21 AM CST. It took effect at Dec 16, 2006, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2006, 5:21 AM CST (11:21 UTC)
In effect from
Dec 16, 2006, 12:00 PM CST
Expired
Dec 16, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 161121
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 AM CST SAT DEC 16 2006

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE
MOUNTAINS MAINLY BELOW 6500 FT FOR MINIMUM RH/S NEAR 13 PERCENT...
20 FT WINDS AROUND 20 MPH AND GUSTS TO 35 MPH...AND A HIGH FIRE
DANGER RATING...

.10000 FT SOUTHWESTERLY WINDS WILL STRENGTHEN AHEAD OF A STORM SYSTEM
MOVING INTO THE SOUTHWESTERN STATES. THESE WINDS WILL COMBINE
WITH WARM DRY AIR AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS
SATURDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS.

NMZ114-TXZ258-170000-
/O.UPG.KMAF.FW.A.0048.061216T1800Z-061217T0000Z/
/O.NEW.KMAF.FW.W.0057.061216T1800Z-061217T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
421 AM MST SAT DEC 16 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

MINIMUM HUMIDITIES NEARING 13 PERCENT...SOUTHWEST 20 FT WINDS OF
15 TO 25 MPH WITH GUSTS AROUND 35 MPH...AND HIGH FIRE DANGER
RATING ARE EXPECTED SATURDAY AFTERNOON. THE COMBINATION OF THE
STRONGEST WINDS AND DRIEST AIR IS EXPECTED TO OCCUR BELOW 65000
FT.
 
AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS...SUCH WELDING. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$
1 follow-up statement
000 
WWUS84 KMAF 170005
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST SAT DEC 16 2006

...THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN
ALLOWED TO EXPIRE...

NMZ114-TXZ258-170115-
/O.EXP.KMAF.FW.W.0057.000000T0000Z-061217T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
505 PM MST SAT DEC 16 2006

...RED FLAG WARNING HAS EXPIRED...

RELATIVE HUMIDITY WILL GRADUALLY RISE ABOVE 15 PERCENT EARLY THIS
EVENING AS TEMPERATURES CONTINUE TO COOL. 20 FOOT WIND SPEEDS ARE
ALSO EXPECTED TO DECREASE TO THE 15 TO 20 MPH RANGE OVERNIGHT.
THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 16, 4:23 AM CST, 58 minutes earlier.

Area forecast discussion, Dec 16, 4:23 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CST SAT DEC 16 2006

.SHORT TERM...
SW MID LEVEL FLOW OF 25-30KTS ENUF TO KEEP BROAD LEE TROF IN PLACE ACRS
ERN NM/W TX WITH CONTINUATION OF ABOVE NORMAL TEMPS. WARMEST TEMPS
TODAY WILL BE IN PROXIMITY TO 85H THERMAL RIDGE AND WHERE
TOPOGRAPHIC FEEDBACK GREATEST (LOWEST ELEVATIONS-PECOS RIVER
VALLEY). OTHERWISE EXPECT THAT MODEST DOWNSLOPE WINDS WILL HAVE
CHANCE TO DEVELOP W OF TROF AND WITH MODEST MIXING. HAVE OPTED TO GO
WITH MUCH DRIER SFC DWPNTS SEEN IN THE GFS SFC DATA. EVEN THOUGH
MEAN LAYER 85H-5H WIND INCREASES TODAY IT DOESN/T LOOK STRONG ENUF
TO UPGRADE NPW HIGH WIND WATCH AND HAVE CANCELLED NPW. STILL
WOULDN/T BE TOO SURPRISED TO SEE WINDS THRU GDP PASS INCREASE VERY
LATE THIS AFTERNOON AS MID LEVEL SPEED MAX NEARS AND WILL OPT TO
HIGHLIGHT WINDY/VERY WIND CONDITIONS. DRY ADIABATIC MIXED LAYER AND
85H TEMPS SUGGEST TODAY/S TEMPS VERY NEAR OR A DEGREE OR 2 WARMER
THAN FRI. SFC PLOT INDICATES THAT HIER LOW LEVEL MSTR HAS MADE INTO
THE CONCHO VALLEY AND EDWARD PLATEAU THIS MORNING AND EXPECT THIS
TREND TO CONTINUE INTO SUN A.M. WITH THE SLY LOW LEVEL WINDS. THUS
COOLEST CONDITIONS SUN A.M. W IN DRIER AIR WITH MUCH WARMER LOWS E-SE
IN HIER DWPNT AIR.

.LONG TERM...
MUCH ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE
SUNDAY IN DEEP SOUTHWEST FLOW. WINDS MAY APPROACH HIGH
WIND CRITERIA IN THE GUADALUPE MOUNTAINS BUT APPEARED MARGINAL
ENOUGH AT THIS TIME TO NOT WARRANT A WATCH...LATER SHIFTS WILL
NEED TO MONITOR.

THE BIG NEWS AFTER SUNDAY CONTINUES TO BE THE INTERACTION OF A
STRONG NORTHERN STREAM COLD FRONT AND SOUTHERN STREAM LOW. LAST
SEVERAL RUNS OF THE GFS/GFS ENSEMBLES HAVE TRENDED TOWARD THE
NORTHERN TRACK OF THE ECMWF. PRUDENT TO NOW SHIFT THE STORM TRACK
FURTHER NORTH. THE THREAT OF FREEZING/FROZEN PRECIPITATION WILL BE
CONFINED TO THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS
IN THIS SCENARIO MONDAY NIGHT THROUGH TUESDAY NIGHT. IT ALSO SEEMED
REASONABLE TO REDUCE POPS AND SHIFT THEM FURTHER NORTH GIVEN LATEST
REASONING AND WARM THE TEMPERATURES. WEDNESDAY NOW LOOKS LIKE A
WIND DAY WITH WARMER TEMPERATURES. BEYOND WEDNESDAY A COUPLE
OF SOUTHERN STREAM TROUGHS WILL IMPACT THE AREA. DID NOT SEE
ENOUGH SIGNAL AT THIS POINT TO MENTION ANY PRECIPITATION WITH
BELOW NORMAL TEMPERATURES.

&&

.FIRE WEATHER...
DESPITE LESS WIND FCST TODAY EXPECT THAT 20-30KTS WINDS AT 10000 FT
MSL WILL HAVE CHANCE TO BE REALIZED THRU THE GDP MTNS TODAY...AT
LEAST ON EXPOSED RIDGES AND W-SW ORIENTED CANYONS/PASSES. SW FLOW
WILL BRING IN DRIER TODAY AND WITH TEMPS IN THE 60S MIN RH/S 13-15
PCT ARE PROBABLE BELOW 6500 FT WITH AT LEAST A HIGH FIRE DANGER
RATING. MID LEVELS OF THE ATMOSPHERE ARE EXPECTED TO BE VERY DRY TO
TODAY CONTRIBUTING TO HAINES INDICES OF 5. AS SUCH HAVE OPTED TO
UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING FOR THE GDP MTNS
BELOW 65000 FT AFTER 18Z. FAIR RH RECOVERY OVERNIGHT MOST
AREAS...HOWEVER ON RIDGES (ABOVE THERMAL BELT) COULD BE CLOSER TO
POOR.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

49/12
Hazardous weather outlook, Dec 16, 5:03 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 AM CST SAT DEC 16 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-162130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
503 AM CST SAT DEC 16 2006 /403 AM MST SAT DEC 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
GUADALUPE MOUNTAINS THIS AFTERNOON AS INCREASING SOUTHWESTERLY
WINDS COMBINE WITH LOW RELATIVE HUMIDITY TO SUPPORT RAPID FIRE
GROWTH AND SPREAD.

WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL OCCUR IN THE GUADALUPE
MOUNTAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 1:24 PM CSTHigh Wind WatchMAF15 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.